Archived

This topic is now archived and is closed to further replies.

Acne Is Coming Back?!

3 posts in this topic

Hi,

It's been about five months since I stopped taking accutane, I didn't experience a lot of side effects, non too serious. I never stopped taking it during those five months I was on it.

Collectively I took 140 mg/kg. I had nicer skin than I've had for years up until June when stubborn spots started to appear, now in July they won't go away. I have it on my forehead, cheeks, nose, chin and one or two around my mouth. I think you can understand me when I say this is beyond horrible for me.

I clean my face as usual, up until July I was using a very gentle cleanser but it was too gentle and wouldn't wash away any type of greasiness (however it was good while I was immediately post-accutane).

I don't know what to do, I'll probably end up having to take a second course but I'm honestly not feeling up for it. Acne is such a pain in the ass and I've done so many things to prevent it and spent so much money trying to get rid of it it's ridiculous.

Any help accepted

Caleido

Share this post


Link to post
Share on other sites

How old are you? What was your initial acne severity/location? Is your acne associated with oily skin?

It is unfortunate that your Derm did not prescribe a maintenance therapy (e.g. topical retinoid) following your Accutane course to retain the improvement produced by Accutane. Acne is a chronic disease and, especially if you are young, ongoing therapy is usually required to control it.

If you are female, you could try a hormonal treatment such as spironolactone (with/without topical) before trying Accutane again.

http://pediatrics.aappublications.org/content/131/Supplement_3/S163.full.pdf

Good luck

Share this post


Link to post
Share on other sites

How old are you? What was your initial acne severity/location? Is your acne associated with oily skin?

It is unfortunate that your Derm did not prescribe a maintenance therapy (e.g. topical retinoid) following your Accutane course to retain the improvement produced by Accutane. Acne is a chronic disease and, especially if you are young, ongoing therapy is usually required to control it.

If you are female, you could try a hormonal treatment such as spironolactone (with/without topical) before trying Accutane again.

http://pediatrics.aappublications.org/content/131/Supplement_3/S163.full.pdf

Good luck

Share this post


Link to post
Share on other sites